Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
Convuls Ther. 1993;9(4):326-330.

Post-ECT Delirium.

Author information

  • Department of Psychiatry and Behavioral Science, School of Medicine, State University of New York at Stony Brook, New York, USA.

Abstract

A confusional state accompanied by restlessness is a frequent occurrence at the end of an induced seizure in electroconvulsive therapy (ECT). Delirium, which usually lasts <1 h, occurs in up to 12% of patients. It is most frequent during the initial treatments of a series. The occurrence of delirium in one treatment is not a harbinger of its reappearance in later treatments. Usually gentle reassurance is sufficient to help the patient, but some instances warrant the administration of diazepam, midazolam, a barbiturate, or droperidol.

PMID:
11941228
[PubMed - as supplied by publisher]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk